Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Jackson, KY

May 10, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2016, 6:59 PM EDT for 4 counties in Kentucky. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 6:59 PM EDT (22:59 UTC)
Expired
May 10, 2016, 8:00 PM EDT
In force
61 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Lee County, KY, Owsley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 25 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:00 PM EDTTSTM WND DMGSt. Helens, KYPOWER LINES AND TREES DOWN ON HIGHWAY 52.
May 10, 7:24 PM EDTTSTM WND DMG3 Ne Campton, KYTREES DOWN AT ROCKY BRANCH.
May 10, 7:24 PM EDTTSTM WND DMGCampton, KYTREES DOWN IN CITY LIMITS.
May 10, 7:24 PM EDTHAIL 0.88Campton, KY
May 10, 7:30 PM EDTHAIL 2.52 Ne Campton, KYLARGE HAIL NORTHEAST OF CAMPTON IN THE HAZEL GREEN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WUUS53 KJKL 102259
SVRJKL
KYC025-129-189-237-110000-
/O.NEW.KJKL.SV.W.0045.160510T2259Z-160511T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 800 PM EDT

* AT 658 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWER
  BUFFALO...OR OVER BEATTYVILLE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEATTYVILLE...CAMPTON...BOONEVILLE...SIMPSON...FINCASTLE...MALAGA...
  SEWELL...LANE...CRESSMONT...VADA...LEROSE...IDA MAY...ST. HELENS...
  VANCLEVE...GILMORE...AIREDALE...OAKDALE...BAPTIST...CALABOOSE AND LEVI.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 42
AND 56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3742 8370 3753 8380 3784 8351 3769 8326
TIME...MOT...LOC 2258Z 232DEG 29KT 3754 8369 

HAIL...1.00IN
WIND...60MPH
 
$$

SHALLENBERGER
3 follow-up statements
123 
WWUS53 KJKL 102319
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT TUE MAY 10 2016

KYC189-102328-
/O.CAN.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
OWSLEY KY-
719 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OWSLEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3751 8355 3762 8372 3784 8351 3769 8326
TIME...MOT...LOC 2318Z 232DEG 29KT 3764 8353 

$$

KYC025-129-237-110000-
/O.CON.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
WOLFE KY-BREATHITT KY-LEE KY-
719 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WOLFE...NORTHWESTERN BREATHITT...AND NORTHEASTERN LEE COUNTIES...

AT 718 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FLAT...OR NEAR
CAMPTON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...FINCASTLE...MALAGA...SEWELL...BETHANY...LANE...MARY...
ATHOL...VADA...HOLLONVILLE...LAWSON...ST. HELENS...VANCLEVE...WAR CREEK...
GILMORE...VORTEX...HIGH FALLS...GOSNEYVILLE AND FILLMORE.

THIS INCLUDES THE MOUNTAIN PARKWAY BETWEEN MILE MARKERS 42 AND 56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3751 8355 3762 8372 3784 8351 3769 8326
TIME...MOT...LOC 2318Z 232DEG 29KT 3764 8353 

HAIL...1.00IN
WIND...60MPH
 
$$

HAL
912 
WWUS53 KJKL 102354
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
754 PM EDT TUE MAY 10 2016

KYC025-129-237-110000-
/O.CON.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
WOLFE KY-BREATHITT KY-LEE KY-
754 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL WOLFE...NORTHWESTERN BREATHITT AND EAST CENTRAL LEE
COUNTIES...

AT 754 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VALERIA TO HIGH FALLS TO ST. HELENS...MOVING EAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...MALAGA...SEWELL...BETHANY...LANE...MARY...VADA...
HOLLONVILLE...LAWSON...VANCLEVE...WAR CREEK...GILMORE...VORTEX...
GOSNEYVILLE...FILLMORE...PAXTON...WILLIBA...SHOCKEY AND AIREDALE.

THIS INCLUDES THE MOUNTAIN PARKWAY BETWEEN MILE MARKERS 44 AND 56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3756 8347 3759 8367 3772 8357 3784 8351
      3769 8326
TIME...MOT...LOC 2354Z 278DEG 33KT 3784 8350 3772 8357 3759 8366 

HAIL...1.00IN
WIND...60MPH
 
$$

HAL
359 
WWUS53 KJKL 110003
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
803 PM EDT TUE MAY 10 2016

KYC025-129-237-110012-
/O.EXP.KJKL.SV.W.0045.000000T0000Z-160511T0000Z/
WOLFE KY-BREATHITT KY-LEE KY-
803 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WOLFE...NORTHWESTERN
BREATHITT...AND EAST CENTRAL LEE COUNTIES HAS EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT MOST OF THE
ORIGINAL WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...A WARNING CONTINUES FOR PORTIONS OF WOLFE COUNTY. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3756 8347 3759 8367 3772 8357 3784 8351
      3769 8326
TIME...MOT...LOC 2355Z 232DEG 29KT 3784 8350 3772 8357 3759 8366 

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:37 PM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 10, 3:37 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT TUE MAY 10 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 337 PM EDT TUE MAY 10 2016

AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE
COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT
ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS
WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO
WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE
LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST
CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT
SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND
SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH
POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE
HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT
TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION.
THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD
HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI
RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND
THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM
COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW
COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER
AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO
RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN
REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0
AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT
CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE
EXITING TO THE EAST OF THE REGION AT THAT POINT.

SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS
WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE
REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 PM EDT TUE MAY 10 2016

A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED.
WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE
WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL
START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY
OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES
PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL
CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH
THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA.
FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR
RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY
NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA
FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE
QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP
HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING
ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS
INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY
BELOW NORMAL THROUGH MUCH OF THE EXTENDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 143 PM EDT TUE MAY 10 2016

OTHER THAN A FEW SPRINKLES ACROSS EASTERN KY...VFR CONDITIONS ARE
STILL IN CONTROL WITH SW WINDS GUSTING BETWEEN 10 AND 15 KNOTS.
THERE IS STILL A BIT OF CONCERN FOR THE EVENING/OVERNIGHT PORTION
OF THE TAF...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT
THE AREA. UNFORTUNATELY THERE IS STILL QUITE A BIT OF UNCERTAINTY
AS TO WHERE THE STORMS ARE GOING TO DEVELOP/TRAVEL AND WHAT TAF
SITES THEY WILL IMPACTS WHEN. AS SUCH...TRIED TO TIME OUT BEST
CHANCES BUT KEPT WITH VCTS AT THIS TIME. AS SHOWERS AND STORMS
NEAR OUR AREA LATE THIS AFTERNOON/EVENING...WILL UPDATE FOR BETTER
TIMING AND IMPACTS. THE MAIN IMPACT FROM THESE STORMS WILL BE HIGH
WINDS...POTENTIALLY DAMAGING. FREQUENT CLOUD TO GROUND LIGHTNING
AND SOME HAIL WILL ALSO BE PRESENT IN SOME OF THESE STORMS.
CONDITIONS WILL IMPROVE AS WE HEAD INTO THE MORNING
HOURS...HOWEVER EXPECT LOW CIGS IN THE MVFR RANGE TO STICK AROUND
MUCH OF THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMW
LONG TERM...KAS
AVIATION...JMW
Hazardous weather outlook, May 10, 4:15 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT TUE MAY 10 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
415 PM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS
EVENING. A FEW OF THESE STORMS WILL LIKELY BECOME STRONG TO SEVERE.
DAMAGING WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY
RAINS WILL BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY
CONTINUE INTO TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING
THE PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH
THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR
FLOODING THROUGH THIS EVENING.

JVM/GEOGERIAN/GUSEMAN

In the hours before

Special weather statement, May 10, 5:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT TUE MAY 10 2016

KYZ044-102200-
FLEMING-
540 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT FLEMING COUNTY...

AT 537 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRAINTOWN...MOVING
NORTHEAST AT 30 MPH.

WINDS GUSTS OF 30 TO 40 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS WHICH MAY BE IMPACTED INCLUDE... FLEMINGSBURG...POPLAR
PLAINS...CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD... PECKS
RIDGE...FOXPORT...WALLINGFORD...SHERBURNE...TILTON...HILLSBORO...
COWAN...MOUNT CARMEL...EWING AND FLEMINGSBURG JUNCTION.

&&

LAT...LON 3849 8359 3843 8358 3839 8346 3826 8373
      3829 8373 3829 8379 3828 8381 3830 8382
      3830 8384 3834 8384 3836 8388 3836 8389
      3843 8395 3847 8388 3846 8385 3852 8364
TIME...MOT...LOC 2137Z 231DEG 25KT 3841 8379

HAL
Special weather statement, May 10, 6:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT TUE MAY 10 2016

KYZ069-111-112-114-102330-
JACKSON-LEE-OWSLEY-BREATHITT-
646 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT ORTIONS OF ACKSON...LEE...
OWSLEY...AND BREATHITT COUNTIES...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER WILD DOG...OR 8 MILES
WEST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...
BEATTYVILLE...BOONEVILLE...FINCASTLE...CRESSMONT...VADA...LEROSE...ID
A MAY... BANFORD...ST. HELENS...TRAVELLERS
REST...AIREDALE...OAKDALE...STURGEON... JETTS
CREEK...LEVI...LONE...ELIAN...TURKEY...GRASS...AND NATHANTON.

&&

LAT...LON 3735 8381 3744 8394 3770 8369 3752 8341
TIME...MOT...LOC 2245Z 226DEG 26KT 3748 8383

HAL
Special weather statement, May 10, 6:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE
JACKSON KY 655 PM EDT TUE MAY 10 2016

KYZ069-111-112-114-102330-
JACKSON-LEE-OWSLEY-BREATHITT-
655 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JACKSON...LEE...
OWSLEY...AND BREATHITT COUNTIES...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER WILD DOG...OR 8 MILES
WEST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...
BEATTYVILLE...BOONEVILLE...FINCASTLE...CRESSMONT...VADA...LEROSE...
IDA MAY...BANFORD...ST. HELENS...TRAVELLERS REST...AIREDALE...
OAKDALE...STURGEON...JETTS CREEK...LEVI...LONE...ELIAN...
TURKEY...GRASS...AND NATHANTON.

&&

LAT...LON 3735 8381 3744 8394 3770 8369 3752 8341
TIME...MOT...LOC 2245Z 226DEG 26KT 3748 8383

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 5:40 PM EDTSpecial Weather StatementJKLFleming20 min
May 10, 6:46 PM EDTSpecial Weather StatementJKLLee, Owsley44 min
May 10, 6:55 PM EDTSpecial Weather StatementJKLLee, Owsley35 min
May 10, 6:56 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe64 min
May 10, 7:06 PM EDTAreal Flood AdvisoryJKLFleming3 hr
May 10, 7:13 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Rockcastle62 min
May 10, 7:36 PM EDTSevere Thunderstorm WarningJKLElliott, Menifee, Morgan, Rowan, Wolfe49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.